MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 06/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that preloaded monofocal intraocular lens (iol) was explanted due to photopsia.The lens was removed and replaced during a secondary surgical procedure with another company¿s iol.No injury or additional intervention was required.The patient is doing well.The pre-visual acuity was 20/30-2, and the post-operative visual acuity is recorded as 20/30-1.No further information is available.
 
Additional Manufacturer Narrative
Section a3, a4 and a5: unknown/ not provided.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: device date returned to manufacturer: sept 29, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint device revealed that the lens was cut in half and coated in viscoelastic residue.The lens was cleaned and inspected, and no issues were identified.The complaint issues were not identified during product evaluation.The other observed issues could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specification.No product deficiency or product malfunction could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that two (2) additional complaints were received for this po.No escalation required.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction were found.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23069806
Report Number3012236936-2025-000238
Device Sequence Number9738739
Product Code HQL
UDI-Device Identifier05050474635968
UDI-Public(01)05050474635968(17)260922
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000140
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale